MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1/establishment name: (b)(6), organization for the promotion of regional medical functions, independent administrative institution added here due to character limitation in respective field.The device was returned and the evaluation found the basket wire had broken at the joint between the operating pipe and the wire.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the single use mechanical lithotripter became incarcerated during the therapeutic endoscopic retrograde cholangiopancreatography (ercp) lithotripsy procedure.The hand part was broken.Although a vanbeck handle was used, the wire broke inside the sheath and the incarceration could not be released.It was reported that a non-olympus basket was incarcerated first, and then the olympus basket was also incarcerated.The bile duct stone was reported to be very hard.The procedure and the patient's anesthesia/sedation was extended half an hour and the ercp lithotripsy was not completed as the patient was transferred to surgery.After surgery, the cholecystectomy/lithotomy/removal of the foreign body (remaining basket) was completed, and the patient was in the hospital recovering from the surgery.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, due to various factors such as the size, hardness or shape of the calculus, a load beyond the resistance strength was likely applied to the product during the lithotripsy.As a result, the basket wire was broken.However, the exact cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break, and part of this instrument may remain in the body.¿ ¿use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotriptor bml-110a-1.¿ ¿a lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that open surgery may have to take place.¿ ¿this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.¿ ¿during lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.¿ ¿do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18866566
Report Number9614641-2024-00623
Device Sequence Number3314324
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number38K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260 EVIS LUCERA DUODENOVIDEOSCOPE.; VANBECK HANDLE (UNKNOWN MANUFACTURER).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceAsian